News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: How to overcome withdrawal symptoms of Diazepam


 JFrost - Wed Nov 05, 2008 5:51 am

Hi everybody and Doc's i have been taking Diazepam pills for last 20 years of 5 to 10mg doses on a daily basis , i want to stop taking these pills as their side effects are hindiring my work and social life.

At the moment i am having withdrawls, could you please advice me on how to handle them? do i need some medicines to overcome the withdrawals? at the moment i am taking Ativan 2mg pills as a substitute but i have read it too has the same long term side effects and it is not helping me.

Thank you for your time

Take Care and God Bless You.
 Dr. E. Seigle - Wed Nov 05, 2008 6:58 pm

Hi Jfrost,

I strongly recommend that you work with a doctor to help you safely taper very gradually from the diazepam. Your doctor may simply help you gradually lower the dose over a period of a month or so. It's important to have medical supervision due to the risk of a dangerous withdrawal syndrome. You do not want to simply stop suddenly ("cold turkey") taking the diazepam. Some physicians would simply taper your diazepam gradually, and others might substitue an similar medication called chlordiazepoxide and then taper that slowly.

Good luck! -Eliot Seigle MD

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here